Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 113, NWS Tampa Bay, FL

July 27, 2007Lee County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 27, 2007, 7:05 PM EDT for Lee County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2007, 7:05 PM EDT (23:05 UTC)
Expired
Jul 27, 2007, 7:30 PM EDT
In force
25 min
Issued by
NWS Tampa Bay, FL
Area
Counties, with a storm outline in the text

County Lee County, FL

The radar

The Tampa radar (KTBW), 144 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 11.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2007-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1450 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2007-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1450 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1063 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTBW 272306
SVRTBW
FLC071-272330-
/O.NEW.KTBW.SV.W.0113.070727T2305Z-070727T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
705 PM EDT FRI JUL 27 2007

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LEE COUNTY IN FLORIDA.

* UNTIL 730 PM EDT

* AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING NICKEL SIZE HAIL AND
  DAMAGING 60 MPH WINDS...OVER WESTERN LEE COUNTY...MOVING SOUTHWEST
  AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ESTERO.
  FORT MYERS BEACH.
  PUNTA RASSA.

SEVERE THUNDERSTORMS CONTAIN WIND GUSTS OF 60 MPH OR HIGHER...AND
HAIL THE SIZE OF PENNIES OR LARGER. MOVE TO A PLACE OF SAFETY.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.

&&

LAT...LON 2651 8201 2659 8185 2650 8174 2638 8188
      2642 8192 2645 8197 2647 8199 2647 8201
      2648 8203
TIME...MOT...LOC 2305Z 052DEG 20KT 2644 8195

$$

24
1 follow-up statement
000 
WWUS52 KTBW 272324
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
722 PM EDT FRI JUL 27 2007

FLC071-272332-
/O.EXP.KTBW.SV.W.0113.000000T0000Z-070727T2330Z/
LEE-
722 PM EDT FRI JUL 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LEE COUNTY WILL EXPIRE
AT 730 PM EDT...

AT 710 PM EDT...THE PUBLIC REPORTED NICKEL SIZE HAIL AT FORT MYERS 
BEACH AND AT 715 PM THE PUBLIC REPORTED PENNY SIZE HAIL AT FORT 
MYERS BEACH.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE 
THUNDERSTORM WAS NOW 7 MILES SOUTHEAST OF SANIBEL...MOVING SOUTHWEST 
AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  THE BARRIER ISLANDS.

THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
  PENNY SIZE HAIL.
  60 MPH WIND GUSTS.

THE STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.

&&

LAT...LON 2651 8201 2659 8185 2650 8174 2638 8188
      2642 8192 2645 8197 2647 8199 2647 8201
      2648 8203
TIME...MOT...LOC 2322Z 052DEG 20KT 2638 8203

$$

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 1:31 PM EDT, 5 hours 34 minutes earlier.

Area forecast discussion, Jul 27, 1:31 PM EDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
131 PM EDT FRI JUL 27 2007

.SHORT TERM (TONIGHT - SUNDAY)...FIRST...MID AND HIGH CLOUDS WITH
SOME LIGHT RAIN CONTINUE TO STREAM SOUTHEAST ACROSS THE NATURE
COAST. THIS AREA WILL PROBABLY NOT HEAT UP ENOUGH TO HAVE
SIGNIFICANT THUNDERSTORM DEVELOPMENT...EXCEPT PERHAPS IN SUMTER
COUNTY WHERE TEMPERATURES ARE IN THE UPPER 80S AT THIS TIME.
ELSEWHERE...SHOWERS AND STORMS WILL SOON DEVELOP IF THEY HAVENT
ALREADY AND ACTIVITY WILL LIKELY PERSIST INTO THE EVENING HOURS.

FOR THE WEEKEND...THE SCENARIO HASNT CHANGED MUCH SINCE
YESTERDAY. WEAK HIGH PRESSURE OVERHEAD WILL SHIFT TO SOUTH FLORIDA
BY SUNDAY. MOISTURE SLOWLY INCREASES THROUGH THE PERIOD...SO IT
LOOKS LIKE SATURDAY WILL BE THE BETTER OF THE 2 WEEKEND DAYS. ON
SATURDAY...LIGHT WINDS UNDER THE RIDGE AXIS WILL ALLOW AFTERNOON
SEA BREEZES TO MOVE INLAND...WITH THE BEST CHANCE OF STORMS OVER
THE INTERIOR AND SOUTHWEST. POPS RIGHT ALONG THE COAST WILL ONLY
BE AROUND 40 PERCENT...WITH MANY COASTAL COMMUNITIES REMAINING
DRY.

ON SUNDAY...WITH THE RIDGE AXIS TO THE SOUTH...THE BEST CHANCE OF
SHOWERS AND STORMS WILL BE IN THE MORNING HOURS NEAR THE COAST...
THEN ACROSS THE INTERIOR DURING THE AFTERNOON. TEMPERATURES WILL
BE DEPENDENT ON CLOUDS...SHOWERS AND SEA BREEZES...BUT OVERALL
EXPECT HIGHS TO BE NEAR AVERAGE WHILE LOW TEMPERATURES...
ESPECIALLY NEAR THE COAST NORTH OF TAMPA BAY WILL RUN A BIT ABOVE.

.LONG TERM (SUNDAY NIGHT - FRIDAY)...LITTLE CHANGE IN FORECAST
THINKING. A LONGWAVE TROF WITH AXIS ALONG THE EASTERN SEABOARD WILL
BECOME POSITIVELY TILTED EARLY NEXT WEEK BEFORE CUTTING OFF ON
WEDNESDAY. SUBSEQUENT CUTOFF LOW THEN EXPECTED TO DRIFT SW TOWARD
THE GOM. ALONG THE WAY...A SERIES OF SHORT WAVES MOVING AROUND THE
BASE OF THIS TROF WILL COMBINE WITH DEEP W-SW FLOW AND HIGH PW
(>=2.25 INCHES) TO PRODUCE ABOVE NORMAL CHANCE FOR RAIN CHANCES
MONDAY THRU EARLY THURSDAY. DURING THIS TIME...LOOKS LIKE HIGHEST
RAIN CHANCES WILL BE ACROSS THE NORTHERN 2/3 OF OUR CWA...AS SUCH
WILL CARRY 60 POPS NORTH OF SRQ AND 50 POPS SOUTH. BY FRIDAY...RIDGE
MAY TRY TO BUILD BACK ACROSS FROM THE EAST WITH GRADUALLY LOWERING
PWS AS THE DEEP MOISTURE BAND LIFTS NORTH...SO WILL TREND BACK TO
NEAR-CLIMO 50 POPS FOR THE DAYTIME FRIDAY. CLOUDS AND RAIN WILL
LIMIT DAYTIME HEATING...SO HIGHS DURING THE LONG TERM PERIOD MAY RUN
A FEW DEGREES BELOW NORM.

&&

.AVIATION...LARGE AREA OF MID AND HIGH CLOUDS WITH SOME EMBEDDED
LIGHT RAIN APPROACHING THE NORTHERN TERMINALS ATTM. EVEN WITH THE
LIGHT RAIN...GIVEN MID-HI CIGS...THINK FLT CONDITIONS WILL REMAIN
VFR AT THOSE TERMINALS THE REST OF TODAY. FARTHER SOUTH WHERE THE
AIRMASS IS MORE UNSTABLE (MORE SUNSHINE THUS FAR TODAY)...SCATTERED
TSTMS EXPECTED TO DEVELOP THIS AFTERNOON. WILL CARRY A TEMPO PERIOD
OF TSTMS WITH ASSOC MVFR CONDITIONS LATER THIS AFTERNOON...THEN
CONDITIONS RETURNING TO VFR TONIGHT.

&&

.MARINE...NO SIGNIFICANT IMPACTS THROUGH SUNDAY...THEN INCREASING
WESTERLY WINDS WILL KICK SEAS UP SOME AS A TROUGH OF LOW PRESSURE
DROPS INTO THE SOUTHEASTERN STATES NEXT WEEK. WE MAY NEED SMALL
CRAFT EXERCISE CAUTION HEADLINES LATE MONDAY AND INTO TUESDAY.

&&

.FIRE WEATHER...NO FIRE WEATHER PROBLEMS ANTICIPATED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  76  90  76  90 /  20  50  40  50
FMY  74  91  74  91 /  20  60  20  60
GIF  74  92  75  92 /  30  60  20  60
SRQ  74  90  75  90 /  20  40  20  50
BKV  69  90  71  90 /  20  50  20  60
SPG  80  90  80  90 /  20  40  40  50

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.

&&

SHORT TERM/MARINE....JILLSON
LONG TERM/AVIATION...PETRO
Hazardous weather outlook, Jul 27, 5:10 AM EDT, 13 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
510 AM EDT FRI JUL 27 2007

FLZ039-042-043-048>052-055>057-060>062-065-272115-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
510 AM EDT FRI JUL 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED AFTERNOON THUNDERSTORMS WILL DEVELOP OVER THE COASTAL COUNTIES
THIS AFTERNOON AND SPREAD INLAND DURING THE DAY. THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...FREQUENT CLOUD
TO GROUND LIGHTNING...SMALL HAIL...AND VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS EACH AFTERNOON MAY PRODUCE WIND GUSTS TO
40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND
VERY HEAVY RAIN. NUMEROUS THUNDERSTORMS WILL DEVELOP MONDAY AND
TUESDAY MAINLY NORTH OF TAMPA AHEAD OF A WEAK FRONTAL BOUNDARY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

OGLESBY

In the hours before

Special weather statement, Jul 27, 5:59 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
559 PM EDT FRI JUL 27 2007

FLZ061-272245-
DE SOTO-
559 PM EDT FRI JUL 27 2007

...STRONG THUNDERSTORM WILL AFFECT DESOTO COUNTY...

A THUNDERSTORM...MOVING SOUTHEAST AT 10 MPH...WILL AFFECT RURAL
CENTRAL DESOTO COUNTY...JUST SOUTHEAST OF ARCADIA...UNTIL 645 PM
EDT. GUSTY WINDS UP TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING
IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY
FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN DIAMETER IS POSSIBLE.
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL OCCUR. MOTORISTS CAN
EXPECT PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR
DRAINAGE AREAS.
Special weather statement, Jul 27, 6:52 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
652 PM EDT FRI JUL 27 2007

FLZ065-272330-
LEE-
652 PM EDT FRI JUL 27 2007

...STRONG THUNDERSTORM WILL AFFECT SOUTHERN LEE COUNTY...

A THUNDERSTORM...MOVING SOUTHEAST AT 5 MPH...WILL AFFECT WHISKEY
CREEK...PAGE PARK-PINE MANOR...FORT MYERS VILLAS AND ESTERO...UNTIL
730 PM EDT. GUSTY WINDS UP TO 40 MPH AND FREQUENT CLOUD TO GROUND
LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW
SPOT...AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN DIAMETER
IS POSSIBLE. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON
ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 6:53 PM EDTSpecial Marine WarningTBW37 min
Jul 27, 7:30 PM EDTSpecial Marine WarningTBW30 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.